MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 05/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Concomitant devices: phillips glidelight 14fr and 16fr.Cook lr-tss-13.0.Pma/510(k): k141148.
 
Event or Problem Description
It was reported that the patient was undergoing a lead extraction procedure to remove three leads implanted within chest (right atrium, right ventricle, and left ventricle) because if a badly infected implantable cardioverter-defibrillator (icd).The lead extraction procedure was performed 2 weeks after the infection was confirmed.Of the leads to be extracted, the left ventricular was extracted first using a philips glidelight 14fr.Afterwards, the right ventricular lead was removed using the glidelight 14fr, glidelight 16fr, and finished with the cook evolution rl 13fr with a cook steadysheath (lr-tss-13.0).During extraction of the right ventricle lead, a strong adhesion around the superior vena cava (svc) curve was noted.Both glidelight laser sheaths were unable to go through the svc, but the evolution 13fr and steady sheath did pass through the area.Blood pressure reportedly dropped as the evolution device advanced beyond the svc towards lead tip.In response to drop, pericardiocentesis was performed and an intra-aortic balloon pump was employed while the patient was placed on a percutaneous cardiopulmonary support system.Extraction was then resumed, with all the targeted leads extracted completely using evolution rl 13fr to complete the case.Doctor noted that he was not sure when they damaged the vessel during the procedure.An update from territory manager revealed that patient passed on june 1st due to bacteremia.The doctor said the reason of the death is bacteremia and stated that he was able to stop bleeding from the svc during the procedure.For this patient, his condition and infection was bad when the lead extraction was performed.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key12027209
Report Number2522007-2021-00019
Device Sequence Number20024854
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)230731(10)N173494
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN173494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale